Texas, 2010Tornado in Texas, August 12, 2010
August 12, 2010 · NWS BRO · 1 event in 1 county or zone
Weak, convergent low level flow combined with just enough unstable air allowed a rotating column of air to develop underneath a shower just inland from the coast. The atmospheric spin, generated near the ground due to the likelihood of the onset of a sea breeze colliding with light and variable winds helped to form the vortex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak, convergent low level flow combined with just enough unstable air allowed a rotating column of air to develop underneath a shower just inland from the coast. The atmospheric spin, generated near the ground due to the likelihood of the onset of a sea breeze colliding with light and variable winds helped to form the vortex.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Aug 12, 7:09 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 12, 7:09 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 AM CDT THU AUG 12 2010
.SHORT TERM /TODAY THROUGH 7 PM FRIDAY/...ISOLATED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND SLOWLY MOVE WEST
ALONG WITH THE SEA BREEZE FRONT LATER TODAY AND INTO THIS EVENING.
SOME STREAMER SHOWERS WILL DEVELOP OFFSHORE EARLY FRIDAY MORNING
AND COULD AFFECT SOME OF THE COASTAL AREAS. ISOLATED TO SCATTERED
SHOWERS OR THUNDERSTORMS WILL DEVELOP ONCE AGAIN BY FRIDAY AFTERNOON
ALONG THE SEA BREEZE FRONT. TEMPERATURES WILL CONTINUE TO BE ABOVE
NORMAL FOR THE TIME OF YEAR DUE TO AMPLE AMOUNT OF SUNSHINE. WINDS
WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH FRIDAY.
&&
.LONG TERM /7 PM FRIDAY THROUGH WEDNESDAY/...A WEAK HIGH PRESSURE
RIDGE AND WEAK PRESSURE GRADIENT WILL PREVAIL ACROSS DEEP SOUTH
TEXAS THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. THE WEAK
PRESSURE GRADIENT WILL PRODUCE LIGHT TO MODERATE SOUTHEAST TO EAST
WINDS ACROSS THE CWA FOR THAT PERIOD. THE WINDS WILL BECOME LIGHT
TO CALM DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE FROM
THE SOUTHEAST TO EAST DURING THE AFTERNOONS AND EARLY EVENINGS.
GENERALLY DRY CONDITIONS WITH CLEAR TO PARTLY CLOUDY SKIES AND
ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS DEEP SOUTH TEXAS
THIS WEEKEND THROUGH THE END OF THE FORECAST PERIOD.
&&
.MARINE...TODAY THROUGH 7 PM FRIDAY...BOY020 REPORTED WINDS FROM
THE SOUTHWEST 8 TO 10 KNOTS WITH SEAS 1 FOOT AT 4 SECONDS. LIGHT
TO MODERATE MOSTLY SOUTHEAST WINDS AND LOW SEAS WILL PREVAIL
ACROSS THE MARINE AREAS THROUGH FRIDAY. PARTLY CLOUDY SKIES WILL
PREVAIL ACROSS THE MARINE AREAS WITH ISOLATED SHOWERS OR
THUNDERSTORMS THROUGH THE END OF THE WEEK.
7 PM FRIDAY THROUGH MONDAY...A WEAK HIGH PRESSURE RIDGE WILL EXTEND
ACROSS THE MARINE AREAS THIS WEEKEND AND EARLY NEXT WEEK. THE WEAK
PRESSURE GRADIENT WILL PRODUCE LIGHT TO MODERATE SOUTHEAST TO EAST
WINDS AND LOW SEAS ACROSS THE MARINE AREAS THIS WEEKEND THROUGH
EARLY NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS OVER THE REGIONAL AIRPORTS IS EXPECTED
FOR THE NEXT 24 HOURS WITH TEMPO MVFR CIG/VSBYS IN ANY SHOWERS OR
THUNDERSTORMS DURING THE DAYTIME HOURS. WINDS WILL BE LIGHT TO
MODERATE FROM THE SOUTHEAST THROUGH FRIDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 95 79 96 83 / 20 10 20 0
BROWNSVILLE 96 79 96 81 / 30 10 20 0
HARLINGEN 96 77 97 81 / 30 10 20 0
MCALLEN 98 78 98 80 / 30 10 20 0
RIO GRANDE CITY 100 79 100 80 / 30 20 20 0
SOUTH PADRE ISLAND 93 81 93 84 / 20 20 20 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
65/63
Hazardous weather outlook, Aug 12, 3:56 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
456 AM CDT THU AUG 12 2010
TXZ248>257-131000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
456 AM CDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS TO INCREASE LATE MORNING AND INTO THE
AFTERNOON. AREAS OF HEAVY COULD PRODUCE LOCALIZED STREET FLOODING.
HEAT INDICES TO RANGE FROM 100 TO 108 THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HEAT INDICES TO RANGE BETWEEN 105 AND 110 EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-131000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
456 AM CDT THU AUG 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS TODAY WITH A FEW PRODUCING BRIEF HEAVY
RAIN AND GUSTY WINDS...ROUGH SEAS AND OCCASIONAL LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Tornado, Cameron
- When
- August 12, 11:15 AM CST to 11:25 AM CST
- Where
- Cameron County, 5.93 mi WSW of Del Mar to 6.01 mi WSW of Del Mar
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 25.991, -97.260
Travelers along Padre Boulevard (State Highway 48), workers at the Port of Brownsville, and the Tower Controller at the Cameron County Airport near Bayview all witnessed a relatively long lived landspout tornado, several miles southwest of Port Isabel in the sand flats. No damage was reported from the tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, August 12, 20101 death · 1 injured · $2.2 million · EF3 · 21 events
- Rip Current in Florida, August 12, 20102 deaths · 2 injured · 1 event
- Tornadoes and Flash Flooding in Minnesota, August 12 to 13, 20101 injured · $1.5 million · EF1 · 53 events
- Excessive Heat in Illinois, August 12, 20101 death · 1 event
- Tornado and Hail in Maryland, August 12, 2010$139,000 · EF0 · 31 events
- Hail and Damaging Winds in Virginia, August 12, 2010$68,000 · 2 in hail · 37 events
- Damaging Winds in Illinois, August 12, 2010$245,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 12, 2010$61,000 · 2 in hail · 24 events
- Damaging Winds in Tennessee, August 12, 2010$95,000 · 55 kt wind · 4 events
- Tornadoes and Flash Flooding in North Dakota, August 12 to 13, 2010$40,000 · EF0 · 9 events
- Lightning Strike in New Jersey, August 12, 2010$51,000 · 1 event
- Flash Flooding in Pennsylvania, August 12, 2010$35,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247523.